Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Stability of the fixed point property in Hilbert spaces

Author: Eva María Mazcuñán-Navarro
Journal: Proc. Amer. Math. Soc. 134 (2006), 129-138
MSC (2000): Primary 47H10; Secondary 46B20
Published electronically: August 16, 2005
MathSciNet review: 2170552
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove that if $X$ is a Banach space whose Banach-Mazur distance to a Hilbert space is less than $\sqrt{\frac{5+\sqrt{17}}{2}}$, then $X$ has the fixed point property for nonexpansive mappings.

References [Enhancements On Off] (What's this?)

  • 1. A.G. Aksoy and M.A. Khamsi, Nonstandard methods in fixed point theory, Springer-Verlag, Berlin, 1990. MR 1066202 (91i:47073)
  • 2. D. Alspach, A fixed point free nonexpansive map, Proc. Amer. Math. Soc. 82 (1981), 423-424. MR 0612733 (82j:47070)
  • 3. M.M. Day, R.C. James, and S. Swaminathan, Normed linear spaces that are uniformly convex in every direction, Canad. J. Math. 23 (1971), 1051-1059. MR 0287285 (44:4492)
  • 4. K. Goebel, On the structure of the minimal invariant sets for nonexpansive mappings, Annal. Univ. Mariae Curie-Sk\lodowska 29 (1975), 73-77. MR 0461226 (57:1211)
  • 5. L.A. Karlovitz, Existence of a fixed point for a nonexpansive map in a space without normal structure, Pacific J. Math. 66 (1976), 153-159. MR 0435951 (55:8902)
  • 6. W.A. Kirk and B. Sims, Handbook of metric fixed point theory, Kluwer Academic Publishers, Dordrecht, Hardbound, 2001. MR 1904271 (2003b:47002)
  • 7. P.K. Lin, Stability of the fixed point property of Hilbert spaces, Proc. Amer. Math. Soc. 127 (1999), 3573-3581. MR 1616654 (2000b:47116)
  • 8. -, Unconditional bases and fixed points of nonexpansive mappings, Pacific J. Math. 116 (1985), 69-76. MR 0769823 (86c:47075)
  • 9. B. Sims, Ultra-techniques in Banach space theory, Queen's Papers in Pure and Applied Mathematics, No. 60, Kingston, Canada, 1982. MR 0778727 (86h:46032)
  • 10. V. Zizler, On some rotundity and smoothness properties of Banach spaces, Dissertationes Math. Rozprawy 87 (1971) 33p.+errata insert. MR 0300060 (45:9108)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47H10, 46B20

Retrieve articles in all journals with MSC (2000): 47H10, 46B20

Additional Information

Eva María Mazcuñán-Navarro
Affiliation: Departamento de Análisis Matemático, Universidad de Valencia, Doctor Moliner 50, 46100 Burjassot, Valencia, Spain
Address at time of publication: Departamento de Matemáticas, Escuela de Ingenierías Industrial e Informática, Universidad de León, Campus de Vegazana, 24071 León, Spain

Received by editor(s): December 17, 2003
Published electronically: August 16, 2005
Communicated by: Jonathan M. Borwein
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society